MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the fenestrated bipolar forceps instrument to perform failure analysis.The instrument was found to have a broken main tube at the distal tip.Pieces measuring proximately 8.59mm x 6.57mm and 20.27mm x 8.62mm were not returned with the instrument.Components adjacent to this broken main tube did not show damage.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection (lar) procedure, a piece of the distal shaft covering was noticed broken off from a fenestrated bipolar forceps (fbf) instrument.The staff noticed the issue while exchanging instruments.A fragment fell inside the patient and was removed from the patient during the same surgical procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the fbf instrument was not found to have any defects prior to the case.However, the instrument breakage was discovered after removal of the device from the patient.The instrument appeared to function properly during the case.A large fragment fell inside the patient but was retrieved using a laparoscopic instrument.All pieces were confirmed intact by reconstructing them on the back table.No additional surgery, imaging, or conversion from robotic technique was needed, and no injury or post-surgical complications occurred.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25087354
Report Number2955842-2026-23395
Device Sequence Number13394967
Product Code NAY
UDI-Device Identifier00886874125588
UDI-Public(01)00886874125588(10)U11250613
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU11250613 0112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown